Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 149, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 5, 2023, 5:44 PM CDT for Burnet County, Llano County, Texas. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2023, 5:44 PM CDT (22:44 UTC)
- Expired
- May 5, 2023, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 100 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 6:12 PM CDT | HAIL 0.88 | 2 Ne Tow, TX | DIME TO NICKEL SIZE HAIL AND ESTIMATED 40 TO 50 MPH WINDS. |
| May 5, 6:19 PM CDT | HAIL 1 | 5 Nne Inks Lake State P, TX | |
| May 5, 6:19 PM CDT | HAIL 1 | 5 Nne Inks Lake State P, TX | |
| May 5, 6:32 PM CDT | HAIL 1.5 | 3 W Burnet, TX | VIDEO OF PING PONG SIZE HAIL NEAR THE INTERSECTION OF HWY 29 AND RR 2341. TIME ESTIMATED VIA RADAR. |
| May 5, 6:35 PM CDT | HAIL 2.5 | 4 Ne Inks Lake State Pa, TX | CRACKED WINDSHIELD ON VEHICLE. |
| May 5, 6:44 PM CDT | HAIL 1.75 | Burnet, TX | |
| May 5, 6:44 PM CDT | HAIL 1.75 | Burnet, TX | |
| May 5, 6:50 PM CDT | HAIL 1 | 3 Ese Burnet, TX | REPORT FROM MPING QUARTER (1.00 IN). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
059
WUUS54 KEWX 052244
SVREWX
TXC053-299-052345-
/O.NEW.KEWX.SV.W.0149.230505T2244Z-230505T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
544 PM CDT Fri May 5 2023
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Llano County in south central Texas...
Northwestern Burnet County in south central Texas...
* Until 645 PM CDT.
* At 543 PM CDT, a severe thunderstorm was located near Tow, or 15
miles north of Buchanan Dam, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Inks Lake
State Park, Baby Head, Lone Grove, Sunnylane, Longhorn Cavern State
Park, Bluffton and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3063 9826 3089 9872 3092 9867 3092 9842
3094 9841 3096 9845 3098 9844 3101 9846
3103 9844 3104 9798
TIME...MOT...LOC 2243Z 289DEG 17KT 3097 9843
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PLATT4 follow-up statements
510
WWUS54 KEWX 052255
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
555 PM CDT Fri May 5 2023
TXC053-299-052345-
/O.CON.KEWX.SV.W.0149.000000T0000Z-230505T2345Z/
Llano TX-Burnet TX-
555 PM CDT Fri May 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN LLANO AND NORTHWESTERN BURNET COUNTIES...
At 554 PM CDT, a severe thunderstorm was located near Tow, or 13
miles north of Buchanan Dam, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Inks Lake
State Park, Baby Head, Lone Grove, Sunnylane, Longhorn Cavern State
Park, Bluffton and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3063 9826 3089 9872 3092 9867 3092 9842
3094 9841 3096 9845 3098 9844 3101 9846
3103 9844 3104 9798
TIME...MOT...LOC 2254Z 290DEG 17KT 3095 9838
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PLATT271
WWUS54 KEWX 052314
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
614 PM CDT Fri May 5 2023
TXC053-299-052345-
/O.CON.KEWX.SV.W.0149.000000T0000Z-230505T2345Z/
Llano TX-Burnet TX-
614 PM CDT Fri May 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN LLANO AND NORTHWESTERN BURNET COUNTIES...
At 612 PM CDT, a severe thunderstorm was located over Buchanan Lake
Village, or 8 miles north of Buchanan Dam, moving southeast at 10
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Inks Lake
State Park, Lone Grove, Sunnylane, Longhorn Cavern State Park,
Bluffton, Tow and Farm to Market Road 2241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3063 9826 3083 9861 3092 9861 3092 9842
3094 9841 3096 9845 3099 9840 3099 9807
TIME...MOT...LOC 2312Z 319DEG 7KT 3087 9845
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PLATT888
WWUS54 KEWX 052329
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
629 PM CDT Fri May 5 2023
TXC053-299-052345-
/O.CON.KEWX.SV.W.0149.000000T0000Z-230505T2345Z/
Llano TX-Burnet TX-
629 PM CDT Fri May 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN LLANO AND NORTHWESTERN BURNET COUNTIES...
At 628 PM CDT, a severe thunderstorm was located near Inks Lake State
Park, or near Buchanan Dam, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Inks Lake
State Park, Sunnylane, Longhorn Cavern State Park, Bluffton and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3063 9826 3078 9852 3092 9851 3092 9842
3094 9841 3095 9841 3096 9840 3094 9810
TIME...MOT...LOC 2328Z 300DEG 13KT 3079 9835
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PLATT293
WWUS54 KEWX 052335
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
635 PM CDT Fri May 5 2023
TXC299-052345-
/O.CAN.KEWX.SV.W.0149.000000T0000Z-230505T2345Z/
Llano TX-
635 PM CDT Fri May 5 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LLANO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 3089 9813 3063 9826 3072 9841 3074 9837
3075 9843 3078 9842 3079 9843 3080 9841
3082 9841 3083 9838 3084 9839 3084 9842
3092 9842
TIME...MOT...LOC 2335Z 296DEG 16KT 3075 9830
$$
TXC053-052345-
/O.CON.KEWX.SV.W.0149.000000T0000Z-230505T2345Z/
Burnet TX-
635 PM CDT Fri May 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN BURNET COUNTY...
At 635 PM CDT, a severe thunderstorm was located near Burnet, moving
southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Burnet, Buchanan Dam, Inks Lake State Park and Longhorn Cavern State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3089 9813 3063 9826 3072 9841 3074 9837
3075 9843 3078 9842 3079 9843 3080 9841
3082 9841 3083 9838 3084 9839 3084 9842
3092 9842
TIME...MOT...LOC 2335Z 296DEG 16KT 3075 9830
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:15 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 5, 4:15 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 415 PM CDT Fri May 5 2023 ...New MESOSCALE UPDATE... .SEVERE THUNDERSTORM WATCH 187 IN EFFECT FOR NORTHEASTERN PORTIONS OF THE AREA UNTIL 10:00 PM THIS EVENING... Issued at 358 PM CDT Fri May 5 2023 Severe Thunderstorm Watch 187 has been issued for Gillespie, Blanco, Hays, Bastrop, Lee, and counties northeast until 10:00 PM this evening. Thunderstorms have begun to erupt along the dryline to our north over the last hour. This activity has been noted along the approximate intersection of a 90+ degree thermal ridge axis and 60+ degree dew points present east of said dryline. The expectation is for this activity to continue to organize through the short term, eventually tracking east-southeast into our Hill Country and northern I-35 zones. The latest ACARS sounding from Austin Bergstrom Intl indicates between 3000-4000 J/kg of CAPE, most of which can be attributed to strong surface heating, as well as steep (>8 C/km) lapse rates present above a weak capping inversion. Combined with 40-50 knots of effective bulk shear being estimated by the RAP, this will support large (> quarter size) to very large (> lime size) hail potential in any storms, in addition to damaging straight line winds exceeding 60 MPH. An isolated tornado can't be completely ruled out. While satellite trends currently appear benign, several members from the WoFS depict additional development further south of WW187 along and east of I-35 through the early evening. Confidence in this occurring is much lower, though we will continue to monitor trends closely. Those with travel plans should stay weather aware through the first part of tonight, and should plan to seek immediate safe shelter if severe storms approach. Never ride out severe thunderstorms in vehicles. && .SHORT TERM... (Tonight through Saturday night) Issued at 239 PM CDT Fri May 5 2023 Key Messages for the rest of today * There is a Level 2 of 5 Risk for severe storms from late this afternoon and evening across the Hill Country including Travis County. * There is a Level 1 of 5 Risk for severe storms from late this afternoon and evening across the eastern two-thirds of the local area. * Forecast confidence continues to remain low regarding coverage and exact placement of storms. However, any storms that form will be capable of producing large to very large hail and damaging wind gusts. * The primary window for severe storms today is between 4 PM and Midnight. * Isolated spots across the Hill Country could receive heavy downpours that could resulting in minor flash flooding. There is a Level 1 of 4 Risk (marginal) for excessive rainfall. Latest visible photos are showing towering cumulus over central Texas as of 230 pm. This activity is forecast to continue for the rest of this afternoon into the evening. Dewpoint temperatures are ranging from the upper 50s to mid 60s across the Rio Grande and southern Edwards Plateau and to the mid 70s along and east of Interstate 35. All of this is happening to the east of the dryline that sits across west Texas. A few upper level shortwaves are likely to push across the Hill Country later this afternoon and evening to aid the very unstable airmass is place to reach convective initiation. Once that happens, strong to severe thunderstorms are forecast to develop across central Texas while moving into the Hill Country including Travis County. As mentioned in the Key Messages above, there is a Level 2 to 5 Risk for severe storms across the Hill Country with a Level 1 to 5 Risk for severe storms across the eastern two-thirds of the local area. Forecast confidence is low as hi-res models differ through this period. Therefore, we went with a blend solution to capture the best possible solution. The bottom line for the short term weather forecast period is that any storm that develops could become strong to severe later this afternoon and evening. The main weather hazards are large to very large hail and damaging wind gusts. Can't totally rule out an isolated tornado or two over the northern parts of Llano, Burnet and Williamson Counties. Also, isolated heavy downpours are expected with these storms and could result in minor flash flooding over some areas. The time frame for all of this is from 4 pm to Midnight tonight. A few storms could come close to the Rio Grande later this afternoon and early evening, but the main focus area for storms to develop is along and east of Highway 83. After midnight tonight, the local area should stay dry through mid day on Saturday. After that, a similar setup as of this afternoon and evening is forecast with strong to severe storms possible across the Hill Country and areas along Highway 281 including the Austin and San Antonio metro areas. Large hail and damaging wind gusts are likely to be the main weather hazards. Once again, confidence is low for this scenario. In addition to the possibility of strong to severe storms, Saturday's high temperatures are forecast to range from the upper 80s and mid 90s across most areas with up to 101 degrees across the Rio Grande. Heat indices could range from 100 to 104 along and east of I-35 and up to 107 across the Rio Grande. && .LONG TERM... (Sunday through Friday) Issued at 239 PM CDT Fri May 5 2023 A fairly active weather pattern will continue to round out the weekend, with another low chance for late afternoon and evening showers and thunderstorms in the forecast across south central Texas on Sunday. Similar to the last few days, plenty of southwesterly flow aloft combined with moist, southeasterly flow will remain intact. Daytime heating will help trigger some isolated convection, mainly across the Hill Country and nearby I-35 corridor. A strong to severe storm or two can't be ruled out, with marginally severe hail and wind gusts the main concerns. The loss of daytime heating will bring an end to rain chances after Midnight. The flow aloft will weaken as we head into Monday and Tuesday, with the latest round of global models showing a split flow in the upper winds. The subtropical jet will be across central Mexico, with the northern stream jet over the central plains states. A weakness will develop in the flow across our region, with some weak cyclonic flow taking shape in the mid levels. It will be difficult to pinpoint where the best chances for convection will occur, so for now we will keep a 20-30% chance in the forecast across all areas. Overall chances for severe weather appear low given the lack of shear. However, any strong updrafts that manage to develop could produce some gusty winds. With plenty of moisture intact and fairly weak flow through the column, a few lucky spots could see some beneficial rainfall. On Wednesday, an upstream trough will be developing farther west over the desert southwest or central Rockies, depending on which medium range operational model is observed. Suspect the models will continue to have difficulty with this pattern going forward as this system will be cutoff from the northern stream upper jet. For our region, any remnant weakness in the mid-levels will be in the process of shifting eastward on Wednesday. Rain chances have trended upward slightly, especially from the Hill Country eastward into the I-35 corridor. For Thursday and Friday, confidence in the forecast is low given the disagreement noted among the operational models. We should definitely keep sufficient moisture around, but the amount of upper level support remains in question. For now, we will keep rain chances in the 20-50% range, with the higher chances generally across the Hill Country, I-35 corridor and coastal plains. Temperatures through the period will remain above normal, with highs generally in the mid 80s to mid 90s and lows in the mid 60s to lower 70s. && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Fri May 5 2023 VFR conditions are expected across the area terminals through the overnight hours. The exception could be at KAUS late this afternoon and evening as a cluster of storms develop across the Hill Country and pushes to the southeast. Isolated strong to severe thunderstorms are possible mainly to the north and northeast of the I-35 airports. MVFR/IFR cigs are forecast for the I-35 sites overnight into Saturday morning. VFR cigs return at or shortly after 17z. KDRT is forecast to stay VFR through the forecast period. Southeast to south winds around 5 to 10 knots are expected for the rest of this afternoon and evening continuing into the overnight period. Occasionally wind gusts around 15 knots or so could not be ruled out for the rest of this afternoon and early evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 70 93 71 / 20 20 10 20 Austin Bergstrom Intl Airport 92 68 92 69 / 20 20 10 20 New Braunfels Muni Airport 93 69 93 70 / 20 30 10 20 Burnet Muni Airport 93 67 91 68 / 30 30 20 30 Del Rio Intl Airport 100 73 98 73 / 20 0 10 10 Georgetown Muni Airport 93 68 91 68 / 20 40 10 20 Hondo Muni Airport 96 69 95 69 / 20 20 20 20 San Marcos Muni Airport 92 68 92 70 / 20 30 10 20 La Grange - Fayette Regional 89 72 91 72 / 20 30 0 10 San Antonio Intl Airport 93 70 93 71 / 20 20 20 20 Stinson Muni Airport 94 70 94 71 / 20 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Mesoanalysis...Quigley Long-Term...Platt Aviation...17
Hazardous weather outlook, May 5, 4:44 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 444 AM CDT Fri May 5 2023 TXZ171>173-183>194-202>209-217>225-228-061200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 444 AM CDT Fri May 5 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered thunderstorms are expected this afternoon. A few storms could be strong to severe with large hail, damaging straight line winds and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms remain possible during each afternoon and evening through the weekend, where a few severe storms could be capable of producing large hail, damaging straight line winds and locally heavy rainfall. An isolated tornado may be possible as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 5, 5:37 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
537 PM CDT Fri May 5 2023
TXZ171-172-052315-
Llano TX-Burnet TX-
537 PM CDT Fri May 5 2023
...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tow, or 15 miles northwest of Buchanan Dam, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buchanan Lake Village, Baby Head, Bluffton, Tow and Farm to Market
Road 2241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Buchanan, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
&&
LAT...LON 3078 9828 3085 9880 3092 9880 3092 9842
3094 9841 3095 9845 3097 9845 3098 9844
3101 9846 3103 9844 3103 9828
TIME...MOT...LOC 2235Z 268DEG 12KT 3096 9852
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:22 PM CDT | Special Weather Statement | EWX | Uvalde | 38 min |
| May 4, 7:46 PM CDT | Special Weather Statement | EWX | Maverick | 44 min |
| May 4, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 60 min |
| May 4, 8:51 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 54 min |
| May 4, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 53 min |
| May 4, 10:19 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 41 min |
| May 4, 10:54 PM CDT | Special Weather Statement | EWX | Dimmit | 51 min |
| May 5, 5:37 PM CDT | Special Weather Statement | EWX | Llano | 38 min |
| May 5, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 65 min |
| May 5, 6:52 PM CDT | Special Weather Statement | EWX | Llano | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.